Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 4, NWS Fort Worth, TX

April 9, 2024Henderson County, Van Zandt County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 9, 2024, 11:00 AM CDT for Henderson County, Van Zandt County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2024, 11:00 AM CDT (16:00 UTC)
Expired
Apr 9, 2024, 11:15 AM CDT
In force
15 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Henderson County, TX, Van Zandt County, TX

The radar

The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 9:40 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2024-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2024-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-355 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

207 
WFUS54 KFWD 091600
TORFWD
TXC213-467-091645-
/O.NEW.KFWD.TO.W.0004.240409T1600Z-240409T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
1100 AM CDT Tue Apr 9 2024

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Van Zandt County in north central Texas...
  Northeastern Henderson County in central Texas...

* Until 1145 AM CDT.

* At 1100 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Athens, moving east at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Brownsboro around 1105 AM CDT.
  Edom around 1115 AM CDT.
  Chandler and Lake Palestine around 1120 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Murchison and Redland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3228 9545 3226 9547 3225 9547 3223 9549
      3218 9581 3227 9585 3243 9553 3241 9550
      3240 9550 3237 9547 3237 9546 3235 9545
      3233 9546
TIME...MOT...LOC 1600Z 249DEG 34KT 3226 9576 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Barnes
1 follow-up statement
554 
WWUS54 KFWD 091615
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1115 AM CDT Tue Apr 9 2024

TXC213-467-091625-
/O.CAN.KFWD.TO.W.0004.000000T0000Z-240409T1645Z/
Van Zandt TX-Henderson TX-
1115 AM CDT Tue Apr 9 2024

...THE TORNADO WARNING FOR SOUTHEASTERN VAN ZANDT AND NORTHEASTERN
HENDERSON COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 500 PM CDT for central Texas.

&&

LAT...LON 3228 9545 3226 9547 3225 9547 3223 9549
      3218 9581 3227 9585 3243 9553 3241 9550
      3240 9550 3237 9547 3237 9546 3235 9545
      3233 9546
TIME...MOT...LOC 1612Z 249DEG 34KT 3231 9560 

$$

Dunn

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 9, 6:12 AM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 9, 6:12 AM CDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
612 AM CDT Tue Apr 9 2024

...New Aviation, Short Term...

.SHORT TERM... /NEW/
Update:
No major changes with the most recent short-term forecast update.
We're still looking at another active day with widespread rain and
storm chances. While not everyone will see rain all day
today/tonight, the entire forecast area should receive measurable
rainfall. The threat for severe weather continues for areas
generally along and south of I-20 from late this morning into this
evening and maybe during the overnight hours. Large hail will be
the main threat in addition to the heavy rain and flooding
concerns. There is still a threat for a tornado or two across the
far southern zones this afternoon and evening. Otherwise, minor
tweaks were made to the PoPs to reflect the latest radar and model
trends.

Sanchez

Previous Discussion:
/Through Tuesday night/

The short-term period continues to be very active with not only
additional rounds of showers and storms but also the potential
for severe weather and heavy rainfall. A strong upper level low
will continue to approach our area today bringing additional
large-scale ascent under a very favorable environment for
organized convection. The ongoing showers/storms associated with
the outflow/frontal boundary across North Texas will continue to
move east through early Tuesday morning. While the severe threat
has decreased to some extent during the last hour or so, a few
storms may still be capable of producing hail. Locally heavy rain
may also result in minor flooding as convection keeps developing
along the same areas near the boundary; roughly from Denton and
Collin counties to the north.

The coverage and intensity of the precipitation is expected
decrease during the morning hours before the next round develops
in the afternoon and evening. As advertised over the last few
days, the combination of the lingering surface boundary somewhere
over Central Texas, the large scale support from the upper trough
and a very unstable airmass will result in another round of
organized clusters and broken lines of storms. Some of this
activity is expected to be severe mainly south of I-20/30
corridors with large hail as the primary threat. There is still a
threat for damaging winds and tornadoes, especially across the
far southern zones where both wind profiles and thermodynamics
may support it. The severe threat will finally move east and
outside of the area late Tuesday night into Wednesday morning.
Periods of heavy rain are still expected anywhere, but especially
across portions of East Texas where isolated rainfall amounts
could exceed 5 inches through Wednesday morning.

Sanchez

&&

.LONG TERM... /Issued 325 AM CDT Tue Apr 9 2024/
/Wednesday Onward/

After a very active start of the week, one final round of showers
and storms is expected on Wednesday as the main upper level
trough moves over the southern Plains. Areas across North Texas
will have the best rain chances as wrap around precipitation
develops near the main upper low during the day. Sufficient
elevated instability with steep mid-level lapse rates may support
a few strong to marginally severe storms with hail as the main
threat. However, the highest potential for severe weather will
stay east of our CWA.

Rain chances will finally taper off Wednesday night as high
pressure builds overhead. Dry, breezy, and seasonable conditions
will persist through the end of the week with a warming trend
over the weekend. High temperatures will range from the 60s and
70s on Wednesday climbing into the mid 70s to 80s by Friday.
Beyond the nice weekend weather ahead, low rain chances will
return early next week as the next system approaches the region.

Sanchez

&&

.AVIATION... /NEW/
/12Z TAFs/

Concerns...Low ceilings and multiple rounds of thunderstorms through
the period.

While a few sites across North Texas will continue to bounce
between FEW007 and BKN007 this morning, IFR cigs and
east/northeast winds between 5-10 kt should prevail the rest of
the forecast period.

Latest radar imagery (6 am) shows most of the overnight
convection has moved towards East Texas. Almost all of the TAF
sites will remain dry through the morning hours with the exception
of KACT where there will be a potential for light rain and
isolated storms. Additional development of storms is still
expected this afternoon and evening and could impact some if not
all of the sites. A few storms may become severe with large hail
as the main threat. Periods of heavy rain may occur with some of
the stronger storms and may briefly reduce visibility.

The main cluster of showers and storms should move to the east
Tuesday evening, but there will be potential for at least
scattered activity late Tuesday night into Wednesday morning. For
the extended period, expect one last round of showers and
elevated storms late Wednesday morning into the afternoon as the
main storm system finally moves across the region.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  61  69  52  73 /  90  60  60  20   0
Waco                74  59  70  51  73 / 100  60  30  10   0
Paris               68  61  70  49  69 / 100  80  80  40   0
Denton              70  56  67  47  71 /  90  70  70  10   0
McKinney            70  61  68  50  70 /  90  70  70  20   0
Dallas              71  61  70  52  73 /  90  70  60  20   0
Terrell             71  61  70  50  70 / 100  70  60  20   0
Corsicana           75  63  72  52  73 / 100  70  50  10   0
Temple              76  58  70  50  75 /  90  70  20   5   0
Mineral Wells       72  55  66  47  72 /  90  60  60   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for TXZ095-105>107-121>123-
135-146>148-161.

&&
Hazardous weather outlook, Apr 9, 5:17 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
517 AM CDT Tue Apr 9 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101030-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
517 AM CDT Tue Apr 9 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Thunderstorms chances continue today across most of North and Central
Texas. The highest severe threat this afternoon and tonight will be
near and south of I-20. Large hail will be the main concern, but
there is an isolated threat for tornadoes across the southeast into
the Brazos Valley region.

Flooding will also be possible, especially where any training storms
may occur.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few thunderstorms are possible across North Texas on Wednesday.
Some strong storms may be capable of producing hail and gusty winds.

Flooding due to locally heavy rainfall will also be a threat through
Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Apr 9, 8:57 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
857 AM CDT Tue Apr 9 2024

TXZ158-091430-
Bell TX-
857 AM CDT Tue Apr 9 2024

...A strong thunderstorm will impact portions of Bell County through
930 AM CDT...

At 857 AM CDT, Doppler radar was tracking a strong thunderstorm near
Holland, or 9 miles south of Belton, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Little River-Academy around 900 AM CDT.
  Temple and Belton around 905 AM CDT.
  Troy around 915 AM CDT.

Other locations impacted by this storm include Cedar Valley, Moffat,
Heidenheimer, Owl Creek, Youngsport, Sparks, Prairie Dell, Woodland,
Oenaville, and Ratibor.

This includes Interstate 35 between mile markers 278 and 305.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3087 9762 3090 9776 3121 9763 3125 9756
      3114 9718 3108 9714 3091 9723 3089 9726
      3075 9732
TIME...MOT...LOC 1357Z 205DEG 38KT 3093 9744

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Dunn
Local storm report, Apr 9, 9:34 AM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
934 AM CDT Tue Apr 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     Hail             Troy                    31.19N 97.31W
04/09/2024  U0.75 Inch       Bell               TX   Public

            Report from mPING: Dime (0.75 in.).

&&

JLD
Local storm report, Apr 9, 9:54 AM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
954 AM CDT Tue Apr 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     Hail             Bruceville-Eddy         31.30N 97.25W
04/09/2024  M1.00 Inch       McLennan           TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

MAS
Local storm report, Apr 9, 10:32 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1032 AM CDT Tue Apr 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     Hail             2 SE Trinidad           32.13N 96.09W
04/09/2024  M1.00 Inch       Henderson          TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

MAS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:41 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall34 min
Apr 8, 8:08 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Kaufman, Rockwall37 min
Apr 8, 8:11 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro49 min
Apr 8, 8:28 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt47 min
Apr 8, 8:34 PM CDTSevere Thunderstorm WarningFWDCollin26 min
Apr 8, 8:46 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant29 min
Apr 8, 8:55 PM CDTSevere Thunderstorm WarningFWDFannin50 min
Apr 8, 9:12 PM CDTSevere Thunderstorm WarningFWDDenton33 min
Apr 8, 9:29 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDFannin31 min
Apr 8, 9:32 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise28 min
Apr 8, 9:58 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Grayson47 min
Apr 8, 10:14 PM CDTSevere Thunderstorm WarningFWDCooke, Denton31 min
Apr 8, 10:18 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens, Young42 min
Apr 8, 10:22 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Grayson53 min
Apr 8, 10:44 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDYoung61 min
Apr 8, 10:51 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDJack, Young54 min
Apr 8, 10:54 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDPalo Pinto, Stephens66 min
Apr 8, 11:05 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise40 min
Apr 8, 11:12 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Wise48 min
Apr 8, 11:43 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise62 min
Apr 8, 11:50 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Denton, Wise55 min
Apr 8, 11:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDPalo Pinto, Parker68 min
Apr 9, 12:43 AM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson47 min
Apr 9, 12:45 AM CDTSevere Thunderstorm WarningFWDCooke, Denton, Montague, Wise16 min
Apr 9, 12:56 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker17 min
Apr 9, 1:16 AM CDTAreal Flood AdvisoryFWDDenton, Wise3 hr
Apr 9, 1:25 AM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson65 min
Apr 9, 1:41 AM CDTSevere Thunderstorm WarningFWDCollin, Denton64 min
Apr 9, 1:46 AM CDTAreal Flood AdvisoryFWDFannin, Grayson4 hr
Apr 9, 2:34 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant43 min
Apr 9, 3:41 AM CDTSpecial Weather StatementFWDKaufman49 min
Apr 9, 3:55 AM CDTAreal Flood AdvisoryFWDCollin, Dallas3 hr
Apr 9, 4:40 AM CDTRiver Flood WarningFWDDenton17 hr
Apr 9, 6:47 AM CDTRiver Flood WarningFWDDallas2 hr
Apr 9, 7:41 AM CDTFlash Flood WarningFWDFreestone, Limestone8 hr
Apr 9, 7:57 AM CDTFlash Flood WarningFWDAnderson3 hr
Apr 9, 8:14 AM CDTAreal Flood WarningFWDFannin4 hr
Apr 9, 8:57 AM CDTSpecial Weather StatementFWDBell33 min
Apr 9, 9:01 AM CDTSevere Thunderstorm WarningFWDBell44 min
Apr 9, 9:05 AM CDTSevere Thunderstorm WarningFWDFalls, McLennan40 min
Apr 9, 9:32 AM CDTAreal Flood AdvisoryFWDBell, Falls, Limestone, McLennan3 hr
Apr 9, 9:45 AM CDTAreal Flood AdvisoryFWDHill, Navarro3 hr
Apr 9, 10:00 AM CDTFlash Flood WarningFWDBell, Falls, McLennan3 hr
Apr 9, 10:16 AM CDTFlash Flood WarningFWDHill, Limestone, McLennan, Navarro3 hr
Apr 9, 10:41 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt41 min
Apr 9, 10:48 AM CDTFlash Flood WarningFWDBell, Coryell, McLennan2 hr
Apr 9, 11:23 AM CDTAreal Flood AdvisoryFWDHenderson3 hr
Apr 9, 11:48 AM CDTFlash Flood Warning Considerable damage threatFWDBell3 hr
Apr 9, 12:10 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas65 min
Apr 9, 12:59 PM CDTFlash Flood WarningFWDFalls3 hr
Apr 9, 1:26 PM CDTSpecial Weather StatementFWDAnderson49 min
Apr 9, 1:37 PM CDTAreal Flood AdvisoryFWDAnderson2 hr
Apr 9, 1:50 PM CDTRiver Flood WarningFWDCollin20 hr
Apr 9, 1:56 PM CDTSpecial Weather StatementFWDRobertson34 min
Apr 9, 2:30 PM CDTSpecial Weather StatementFWDLeon45 min
Apr 9, 3:07 PM CDTRiver Flood WarningFWDLimestone53 hr
Apr 9, 3:07 PM CDTRiver Flood WarningFWDLeon, Robertson5 days
Apr 9, 3:09 PM CDTRiver Flood WarningFWDAnderson, Freestone, Leon3 days
Apr 9, 4:05 PM CDTAreal Flood WarningFWDAnderson, Freestone, Limestone3 hr
Apr 9, 5:59 PM CDTSevere Thunderstorm WarningFWDLampasas61 min

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.